Jump to content

3 weeks off Xanax - Anxiety question...


Recommended Posts

Hi all, hope the day is going well for you...

 

I'm officially 3 weeks off Xanax. (About 8 months of regular use, peaked at about .75 per day, ultra-slow taper down to under .125 per day

for months, then possibly started withdrawal while on a stable dose of a little over .06.)

 

My first few days off of it weren't bad, then all hell broke loose about 5 days later. I had the worst physical anxiety (with some chemical depression)

I've had, maybe since originally coming down with anxiety. (I wound up with anxiety from taking a combination of allergy drugs a doctor gave to me - a streoid nose spray and Singulair.

 

I started a recent thread about my situation, mostly wondering about the flu-like sickness that seemed to kick off my withdrawal while I was still on the med.

 

But, my question now involves my levels of anxiety. After that really bad day (about 5 days after quitting) my anxiety had been there, but slowly was calming back down. It finally got so good on this past Saturday, I almost would have said I had no anxiety that day. I was completely calm, completely enjoying my day.

I still have some odd physical symptoms (chills, fatigue) but the anxiety was nil.

 

Then, on Sunday... I wake up out of bed and the anxiety is raging. Pure, physical anxiety not seeming to relate to my mood. It almost seems like it's something that happens in my sleep that carries into my day. It's always felt like that for me, but this was more intense. It's now Tuesday, and the intense, shaky, gutting anxiety has stuck with me. This, after a great day on Saturday.

 

I know WD can have ups and downs. I've read lots of posts here and the Ashton manual. My question is, I see so many people feeling better after being off this drug. But... how are you able to tell the difference between withdrawal and organic anxiety? In other words, I'm fairly sure this is WD. My psych thinks it is.

We pulled me off the Xanax because I had made a lot of progress at very low levels so the thought was that it likely couldn't have been therapeutic at those levels. (Could .125 per day really keep anxiety away completely, especially when most was taken before bed?)

 

So, I guess I just need a little guidance... knowledge and support with what may be going on right now. I've learned a ton of great anxiety management techniques, but this feels so purely physical, it seems harder. It reminds me of why I went on med in the first place. Yet, most of last week and Saturday... very manageable.

 

How do you tell the difference, and when?

 

Thanks in advance for any thoughts.

 

Link to comment
Share on other sites

If you are 3 weeks off of xanax and you have had other symptoms then it is probably WD. For me the social anxiety and mild general anxiety I had before taking clonazepam was nothing compared to the anxiety I experienced in WD. Two completely different and distinguishable feelings. Now at 5 months off I still have some mild social anxiety but the WD anxiety only rears its head every couple of weeks. I can tell it's benzo related because it comes and goes at random times. The social anxiety and general anxiety I have had most of my life only appears when something triggers it.
Link to comment
Share on other sites

If you are 3 weeks off of xanax and you have had other symptoms then it is probably WD. For me the social anxiety and mild general anxiety I had before taking clonazepam was nothing compared to the anxiety I experienced in WD. Two completely different and distinguishable feelings. Now at 5 months off I still have some mild social anxiety but the WD anxiety only rears its head every couple of weeks. I can tell it's benzo related because it comes and goes at random times. The social anxiety and general anxiety I have had most of my life only appears when something triggers it.

 

Very interesting, Florida guy.

 

While I did have physical anxiety before starting Xanax, it was never like this... at least rarely ever this intense, and certainly not as sporadic.

 

It seems that sporadic anxiety (and symptoms) are a common thing with WD?

 

I know what you mean about it feeling different. Today while I was in the midst of a panic attack, I had horrible nausea and trouble with hot/cold/hot/cold/sweats/chills.... and I never had that before.

 

Again, to me... the big hint is that I was really in control of anxiety for the most part for months, at a dose so low I don't think it would

work on my cat. (.06 daily, at night... half of that in the AM.) So, I'm just thinking that couldn't possibly have been enough to keep this

kind of brutal anxiety at bay if it was around and wanting to come out.  Instead, this does seem more like a product of stopping... and a WD

symptom.

 

I keep reading that the 4-5 week mark seems to be sort of a magic number for a lot of people. Not that things are rosy then, but it becomes

more tolerable.  Hopefully that will be the case for me.  I'm 3 weeks out now.

 

Love to hear any other opinions, and thanks for the input!

Link to comment
Share on other sites

Also a side question regarding the Ashton Manual...

 

There is a great quote in there about not fretting over these awful symptoms as it's not damage, rather the body healing itself.

 

Does anyone know where it is? I keep digging for it and can't find it again. I want to print it out for inspiration.  

 

(I didn't want to start a whole new thread for this topic, but if this post is problematic for any mods, please delete... just hoping

someone could quickly tell me.)

 

EDIT: Found it!

It is impossible to give an exact time for the duration of withdrawal symptoms. It depends on where you start from, how much support you need and receive, how you manage your taper and many other factors. With slow tapering, some long-term users have virtually lost all their symptoms by the time they take their last tablet, and in the majority symptoms disappear within a few months. Vulnerability to extra stress may last somewhat longer and a severe stress may - temporarily - bring back some symptoms. Whatever your symptoms, it is best not to dwell on them. Symptoms are just symptoms after all and most of them in withdrawal are not signs of illness but signals of recovery. Furthermore, as your mind clears, you can work out more and more effective ways to deal with them so that they become less significant.

 

I just love that quote. So helpful right now.

 

Anyway, still love to hear other opinions. Hope everyone is well!

 

 

 

Link to comment
Share on other sites

What you describe sounds like a classic wave to me, Bryan.  There is a different, physical feeling to benzo w/d anxiety, isn't there?  I did find that the usual calming techniques helped to keep it from getting worse but a certain amount of it is just some kind of chemical thing going on and there's not much you can do about it except accept that it's part of the healing process. ;)
Link to comment
Share on other sites

What you describe sounds like a classic wave to me, Bryan.  There is a different, physical feeling to benzo w/d anxiety, isn't there?  I did find that the usual calming techniques helped to keep it from getting worse but a certain amount of it is just some kind of chemical thing going on and there's not much you can do about it except accept that it's part of the healing process. ;)

 

Thanks so much, Beeper.

 

Yes, this anxiety is like nothing I've had in the past year. That's what leads me to believe it must be WD.  Because, if this much anxiety was there waiting to get out a few months ago, there's NO

way that .06 of Xanax (at night, no less) was going to keep it from happening.  In other words, I just don't believe I was on a high enough dose to actually treat a condition of this nature.

So, that leaves me with WD as the logical thing.

 

I am indeed going to try to use every technique I have, and I'm currently doing so.  I guess I just thought since I tapered so slowly, and never took that much to begin with... this wouldn't be as bad.

Hard to believe your body is so sensitive to losing .06 per day.  But, I'm assuming you've seen stories like mine here before?

 

Anyway, thanks... and I look forward to any more opinions/thoughts you all have.  Bless all of you guys.

Link to comment
Share on other sites

It sounds like you are able to distinguish between the anxiety you were feeling pre-benzo and the anxiety you are feeling post-benzo. Almost guarantee that it's WD.
Link to comment
Share on other sites

It sounds like you are able to distinguish between the anxiety you were feeling pre-benzo and the anxiety you are feeling post-benzo. Almost guarantee that it's WD.

 

Thanks again, Florida.

 

I do wonder, though... for people who had anxiety pre-benzo... for those who tapered slowly, should this kind of anxiety be gone by 20 days?

 

In other words, is it common for people to have huge waves of anxiety/panic 20 days off of a small amount on a slow taper?  (Given that we're all different, but

is this somewhat normal?)

 

I do think it's WD, but I guess I just wonder where other people were at 20 days out if they did a proper taper? (With anxiety/panic)

 

 

Link to comment
Share on other sites

I was on a decent size dose and I didn't do a "proper" taper, but these are some nasty drugs and from what you described it sounds like WD to me.
Link to comment
Share on other sites

×
×
  • Create New...